Virginia, 2010Heavy Rain in Virginia, September 29 to 30, 2010
September 29 to 30, 2010 · NWS AKQ · 39 events in 39 counties and zones
The combination of a deep flow of tropical moisture spreading northward along the east coast, and a near stationary frontal boundary over the region resulted in heavy rain across portions of central and eastern Virginia from Wednesday morning, September 29th, into Thursday night September 30th. Rainfall amounts ranged from four to fourteen inches over the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 39
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of a deep flow of tropical moisture spreading northward along the east coast, and a near stationary frontal boundary over the region resulted in heavy rain across portions of central and eastern Virginia from Wednesday morning, September 29th, into Thursday night September 30th. Rainfall amounts ranged from four to fourteen inches over the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Sep 29, 4:37 AM EST, 3 hours 23 minutes earlier.
Area forecast discussion, Sep 29, 4:37 AM EST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
537 AM EDT WED SEP 29 2010
.SYNOPSIS...
A SURFACE FRONT ALONG THE MID ATLANTIC COAST THIS MORNING WILL
SHIFT SLOWLY WESTWARD ACROSS THE COASTAL PLAIN BY LATE TODAY.
A SUBTROPICAL LOW PRESSURE SYSTEM WILL RIDE ALONG THE FRONT FROM
THE FLORIDA PENINSULA TODAY NORTHWARD INTO THE MID ATLANTIC STATES
ON THURSDAY. WIDESPREAD HEAVY RAINFALL IS EXPECTED WITH THIS
SYSTEM AS IT MOVES UP THE EASTERN SEABOARD. HIGH PRESSURE WILL
BUILD IN FROM THE NORTHWEST ON FRIDAY AND OVER THE WEEKEND...
AND WILL USHER COOLER AND DRIER AIR ACROSS THE MID ATLANTIC
REGION.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LATEST COMPOSITE RADAR IMAGERY SHOWS MORE WIDESPREAD RAINFALL
LIFTING INTO SRN AND CEN PTNS OF NC...NOT FAR FROM OUR SRN ZONES.
BASED ON THE SHORT TERM TRENDS (WITH RESPECT TO TIMING) AND LATEST
(03-06Z) GUIDANCE...HAVE NOT MADE MANY CHANGES TO THE PREVIOUS
FCSTS IN TERMS OF TIMING THE ONSET OF THE WIDESPREAD ACTIVITY
NORTHWARD THROUGH THE CWA. DURING THE AFTN...HAVE PROBS ABOVE 50%
IN ALL AREAS...HIGHEST OVER SOUTHSIDE VA/NERN NC WHERE THE
FREQUENCY OF THE HEAVIER SHOWERS IS EXPECTED TO PICK UP A BIT BY
AFTN. HIGHS TODAY LOW-MID 70S TOPS WITH THE DEEPENING CLOUD COVER
AND INCREASING RAIN CHANCES/AREAL COVERAGE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
MODELS CONTINUE TO HAVE PROBLEMS WITH RESPECT TO TIMING WITH THIS
SUBTROPICAL SYSTEM BY LATE TONIGHT AND ON THU...PARTICULARLY THE
GFS AND NAM (EVEN AT 06Z) AGAIN ARE FASTER WITH THE LOW TRACK
COMPARED TO THE 00Z ECMWF AND 03Z SREF. THE GFS IN PARTICULAR IS
MOST AGGRESSIVE WITH THE DRY SLOT MOVING INTO THE FCST AREA...I.E.
DURING THE LATE AM/EARLY AFTN ON THU.
FOR NOW...BASED ON THEIR CONSISTENCY...HAVE CONTINUED TO LEAN MORE
TOWARD THE LATEST SREF AND ECMWF OUTPUT. EITHER WAY...ALL MODELS
SHOW A SIGNIFICANT AMOUNT OF RAIN ACROSS THE AREA THROUGH LATE THU...
WITH THE MAIN AXIS OF HEAVIER RAIN W OF I-95 (ALONG/W OF THE
ANTICIPATED SFC LOW TRACK). IT SHOULD ALSO BE NOTED THAT THE GFS
AND NAM IN PARTICULAR SHOW ANOTHER AXIS OF HEAVIER RAIN ALONG THE
NERN NC/SERN VA COAST...WHICH IS ESSENTIALLY SIMILAR TO HOW THE
LAST EVEN PLAYED OUT...AND MAKES SINCE GIVEN A SLIGHTLY MORE FVRBL
LLVL THETA-E PROFILE AS MUCAPES SUPPORTING BETTER CHANCES FOR MORE
EMBEDDED CONVECTIVE CLUSTERS (TSTMS) AND THUS HEAVIER RAINFALL.
THE UPSHOT...HAVE HOISTED FLASH FLOOD WATCHES OVER THE ENTIRE FCST
AREA BASED ON THE EXPECTATIONS OF AT LEAST 3.5-4.5 INCHES OF
ADDITIONAL RAINFALL WITH THE LIKELIHOOD OF LOCALLY HIGHER AMOUNTS.
SREF MEDIAN TOTAL RAINFALL AT 03Z AGAIN CAME IN WITH CLOSE TO 4"
AT RIC AND ORF. THE LATEST 12-24 HR FFG GUIDANCE PER THE RFCS
REFLECT THE RECENT RAINFALL FROM MON- TUE. BETWEEN 1-2+ INCHES
FELL WELL W OF I-95 (OVER THE ERN PIEDMONT) WHILE 2 TO AS MUCH AS
5+ INCHES FELL ALONG AND SE OF A SBY-PHF- AKQ-EMV LINE. IN BETWEEN
THESE AXES OF HEAVIER RAIN...WHICH ESSENTIALLY INCLUDES RIC AND
THE METRO REGION N OF I-64...MUCH LOWER AMOUNTS FELL (IN SOME
AREAS LESS THAN A HALF INCH). 12-24 HR FFG GUIDANCE IS A BIT
HIGHER IN THESE PTNS OF CENTRAL VA AS A RESULT
(5-6")...HOWEVER...GIVEN THE POTENTIAL THAT THIS SYSTEM WILL BRING
IN TERMS OF COPIOUS SUBTROPICAL MOISTURE ALONG WITH A FVRBL
BAROCLINIC ZONE PROVIDING A FAIRLY LONG DURATION (18-24+ HRS) OF
OF STRONG LLVL MSTR CONVERGENCE...WE FEEL THAT A FLASH FLOOD WATCH
IS JUSTIFIED DESPITE THE LONG TERM DROUGHT CONDITIONS.
ON THU...THE BIG QUESTION WILL BE HOW QUICKLY DOES THE MID LVL DRY
SLOT MOVE INTO THE FCST REGION. AGAIN...HAVE LEANED TOWARD THE
SREF/ECMWF HERE...GIVEN THE HIGHLY-AMPLIFIED UPR LVL PATTERN (DEEP SRLY
FLOW) AND THUS WHAT WOULD MORE LIKELY BE A PROLONGED FEED OF
SUBTROPICAL MOISTURE INTO THE MID ATLC REGION. PWATS PEAK JUST
OVER 2.5" PER BOTH THE NAM/GFS SOUNDINGS E OF I-95...WHILE K
INDICES TOP OUT NEAR 40C. AGAIN...THIS WOULD FAVOR A SECONDARY
AXIS OF HEAVIER RAIN NEAR THE ATLC COAST. FROM I-95 WEST...PWATS
TOP OUT BTWN 2.25 AND 2.5" AND K INDICES IN THE MID 30S. NOT TOO
SHABBY AT ALL. WILL ALSO HAVE TO KEEP AN EYE ON THE SEVERE WEATHER
POTENTIAL GIVEN THE VERY STRONG SHEAR OFF THE SFC (70-80KTS
925-850 MB WINDS) DURING THE AM HRS. HOWEVER...AS IS TYPICALLY
THE CASE WITH A MOIST-ADIABATIC ENVIRONMENT (WEAK STATIC
STABILITY)...OUTSIDE OF DEEP CONVECTION IT WILL BE DIFFICULT TO
TRANSPORT EVEN A FRACTION OF THESE WIND SPEEDS DOWN TO THE SFC.
LATER SHIFTS WILL MONITOR THE POTENTIAL NEED FOR WIND ADVISORIES
AND/OR HIGH WIND WARNINGS. AT THIS POINT IT APPEARS THE BEST
THREAT WILL BE NEAR THE COASTS (WHERE THE LVLLS AREN'T QUITE AS
STABLE).
BEHIND THE SYSTEM...DRY WEATHER WILL RETURN FRI AS HIGH PRESSURE
RETURNS. HIGHS WILL BE IN THE 70S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE LONGWAVE PATTERN THIS WEEKEND AND EARLY NEXT WEEK FEATURES A
MERIDIONAL LONGWAVE PATTERN OVER NORTH AMERICA WITH A TROUGH OVER
THE EASTERN PORTION OF THE CONTINENT...AND A RIDGE OVER THE WESTERN
PORTION OF THE CONTINENT. A STEADY PERIOD OF COLD ADVECTION IS
EXPECTED TO PREVAIL OVER THE MID ATLANTIC DURING THE WEEKEND AS
CANADIAN HIGH PRESSURE BUILDS INTO THE REGION AND SETTLES INTO THE
AREA MONDAY. THIS WILL BRING AN AUTUMN-LIKE AIRMASS WITH MAXIMUM
TEMPERATURES SATURDAY IN THE UPPER 60S TO MID 70S...AND THEN
PRIMARILY IN THE 60S SUNDAY AND MONDAY...AND PERHAPS EVEN COOLER
DEPENDING ON THE ORIENTATION OF THE SURFACE WIND...N/NE VERSUS NW.
LOW TEMPERATURES SHOULD DROP INTO THE 50S AND LOW 60S SATURDAY
MORNING...AND 40S INLAND SUNDAY AND MONDAY MORNING...WITH LOW 50S
ALONG THE COASTLINES.
&&
.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
VFR TO MVFR CONDITIONS STARTING OUT THIS MORNG...AS CLDS AND SOME
SHRAS COME BACK INTO THE REGION FM THE S. LWRING CIGS/VSBYS TO MVFR
AND IFR ALL AREAS LATER THIS MORNG OR THIS AFTN...AS MORE WIDESPREAD
RAIN MOVES INTO THE AREA IN ADVANCE OF LO PRES TRACKING UP THE CST.
THESE LWR CIGS/VSBYS WILL LIKELY CONTINUE THRU MUCH OF THU. DRYING
OUT THU NGT WITH VFR CONDITIONS RETURNING FOR FRI AND SAT.
&&
.MARINE...
LO PRES CURRENTLY OVR SRN FL...WILL TRACK NWRD ALNG THE MID ATLC CST
TDY THRU THU. AS THE LO APPROACHES...STRNG SE WNDS WILL AFFECT THE
MARINE AREA FM THIS EVENG THRU THU EVENG. A PERIOD OF GALE FORCE
WNDS WILL OCCUR ON THE CSTL WTRS AND CURRITUCK SND FM THU MORNG THRU
THU AFTN...WITH STRNG SCA WNDS ON THE CHES BAY FM LATE TNGT THRU THU
EVENG. SEAS CUD POTENTIALLY REACH 10 TO 15 FT DURING THE PASSAGE
OF THIS SYSTEM.
AN EXTENDED PERIOD OF CAA ARRIVES AFTR THIS SYSTEM WITH A PERIOD OF
SUSTAINED N TO NE WND INTO THE WEEKEND. THIS WILL MAINTAIN ROUGH
SEAS AND THE POTENTIAL FOR FLAGS PERSISTING.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH FROM THIS EVENING THROUGH THURSDAY EVENING
FOR MDZ021>025.
NC...FLASH FLOOD WATCH FROM THIS EVENING THROUGH THURSDAY AFTERNOON
FOR NCZ012>017-030>032-102.
VA...FLASH FLOOD WATCH FROM THIS EVENING THROUGH THURSDAY AFTERNOON
FOR VAZ060-061-065>070-079>081-087>089-092-093-095>098.
FLASH FLOOD WATCH FROM THIS EVENING THROUGH THURSDAY EVENING
FOR VAZ048-049-062>064-071>078-082>086-090-091-094-099-
100.
MARINE...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 7 AM EDT
THURSDAY FOR ANZ650-652-654-656-658.
GALE WARNING FROM 7 AM TO 5 PM EDT THURSDAY FOR ANZ633-650-652-
654-656-658.
SMALL CRAFT ADVISORY FROM 2 AM THURSDAY TO MIDNIGHT EDT
THURSDAY NIGHT FOR ANZ630>632.
SMALL CRAFT ADVISORY FROM 2 AM TO 7 AM EDT THURSDAY FOR ANZ633.
&&
SYNOPSIS...BKH
NEAR TERM...BKH
SHORT TERM...BKH/JDM
LONG TERM...AJZ
AVIATION...TMG
MARINE...TMGHazardous weather outlook, Sep 29, 3:42 AM EST, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
442 AM EDT WED SEP 29 2010
NCZ012>017-030>032-VAZ060-061-065>070-079>081-087>089-092-093-
095>097-300845-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-PRINCE EDWARD-CUMBERLAND-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-BRUNSWICK-DINWIDDIE-
PRINCE GEORGE-GREENSVILLE-SUSSEX-SURRY-SOUTHAMPTON-ISLE OF WIGHT-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
442 AM EDT WED SEP 29 2010
...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY
AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PIEDMONT OF CENTRAL
VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ021>024-VAZ048-049-062>064-071>078-082>086-090-091-094-300845-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-FLUVANNA-LOUISA-
GOOCHLAND-HANOVER-CAROLINE-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-CHARLES CITY-NEW KENT-
GLOUCESTER-MIDDLESEX-MATHEWS-JAMES CITY-YORK-NEWPORT NEWS/HAMPTON-
442 AM EDT WED SEP 29 2010
...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE MIDDLE
PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE
PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL
VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ102-VAZ098-300845-
OUTER BANKS CURRITUCK-VIRGINIA BEACH-
442 AM EDT WED SEP 29 2010
...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY
AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF
NORTH CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ025-VAZ099-100-300845-
MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA-
442 AM EDT WED SEP 29 2010
...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ650-652-654-656-658-300845-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
442 AM EDT WED SEP 29 2010
...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 7 AM
EDT THURSDAY...
...GALE WARNING IN EFFECT FROM 7 AM TO 5 PM EDT THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630>632-300845-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
442 AM EDT WED SEP 29 2010
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM THURSDAY TO MIDNIGHT EDT
THURSDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ633-300845-
CURRITUCK SOUND-
442 AM EDT WED SEP 29 2010
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 7 AM EDT THURSDAY...
...GALE WARNING IN EFFECT FROM 7 AM TO 5 PM EDT THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
HURLEY
In the hours before
Special weather statement, Sep 29, 6:57 AM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
757 AM EDT WED SEP 29 2010
VAZ063-070>072-079>083-087>089-092-291300-
BRUNSWICK VA-CHARLES CITY VA-CHESTERFIELD VA-DINWIDDIE VA-GREENSVILLE
VA-HANOVER VA-HENRICO VA-KING WILLIAM VA-NEW KENT VA-PRINCE GEORGE
VA-SOUTHAMPTON VA-SURRY VA-SUSSEX VA-
757 AM EDT WED SEP 29 2010
...MODERATE TO HEAVY RAINFALL MOVING TO THE NORTH OVER SOUTH CENTRAL
VIRGINIA...
AT 754 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
MODERATE TO HEAVY RAINFALL OVER SUSSEX...OR ABOUT 16 MILES NORTHWEST
OF COURTLAND...MOVING NORTH AT 25 MPH. THIS ACTIVITY WILL BE NEAR
SUSSEX AT 800 AM EDT...BOOKER AT 805 AM EDT...TEMPLETON AT 825 AM
EDT...DISPUTANTA AT 830 AM EDT...PRINCE GEORGE GOLF COURSE AT 835 AM
EDT...NEW BOHEMIA AT 840 AM EDT.
EXPECT BRIEF HEAVY RAINFALL WITH THESE STORMS. RAINFALL AMOUNTS
OF A HALF TO NEAR AN INCH OF RAINFALL IS POSSIBLE WITHIN AN HOUR OR
TWO. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND
FLOOD PRONE AREAS IS ALSO POSSIBLE.
LAT...LON 3665 7769 3724 7767 3726 7765 3729 7767
3756 7767 3758 7762 3763 7766 3765 7765
3764 7695 3669 7696
WAMSLEYHeavy Rain, Caroline
- When
- September 29, 8:00 AM EST to September 30, 11:00 PM EST
- Where
- Caroline County, Ruther Glen
- Reported by
- Trained Spotter
- Coordinates
- 37.920, -77.470
Rainfall amounts of three to five inches occurred across the county. Ruther Glen reported 4.96 inches of rain.
Heavy Rain, Charles City (C)
- When
- September 29, 8:00 AM EST to September 30, 11:00 PM EST
- Where
- Charles City (C) County, Charles City
- Reported by
- Official NWS Observations
- Coordinates
- 37.330, -77.070
Rainfall amounts of five to nine inches occurred across the county.
Heavy Rain, Chesapeake (C)
- When
- September 29, 8:00 AM EST to September 30, 11:00 PM EST
- Where
- Chesapeake (C) County, Chesapeake
- Reported by
- Trained Spotter
- Coordinates
- 36.820, -76.270
Rainfall amounts of five to twelve inches occurred across the county. Greenbriar Mall reported 12.10 inches of rain. Chesapeake Airport reported 6.68 inches of rain.
Heavy Rain, Chesterfield
- When
- September 29, 8:00 AM EST to September 30, 11:00 PM EST
- Where
- Chesterfield County, Walthal
- Reported by
- NWS Employee
- Coordinates
- 37.320, -77.400
Rainfall amounts of two to six inches occurred across the county. Walthall reported 5.90 inches of rain.
Heavy Rain, Colonial Heights (C)
- When
- September 29, 8:00 AM EST to September 30, 11:00 PM EST
- Where
- Colonial Heights (C) County, Colonial Hgts
- Reported by
- Trained Spotter
- Coordinates
- 37.250, -77.420
Rainfall amounts of three to six inches occurred across the county.
Heavy Rain, Dinwiddie
- When
- September 29, 8:00 AM EST to September 30, 11:00 PM EST
- Where
- Dinwiddie County, Carson
- Reported by
- Official NWS Observations
- Coordinates
- 37.030, -77.400
Rainfall amounts of two to six inches occurred across the county.
Heavy Rain, Emporia
- When
- September 29, 8:00 AM EST to September 30, 11:00 PM EST
- Where
- Emporia County, Emporia
- Reported by
- Official NWS Observations
- Coordinates
- 36.680, -77.530
Rainfall amounts of three to six inches occurred across the county.
Heavy Rain, Essex
- When
- September 29, 8:00 AM EST to September 30, 11:00 PM EST
- Where
- Essex County, Tappahannock
- Reported by
- Official NWS Observations
- Coordinates
- 37.930, -76.870
Rainfall amounts of four to ten inches occurred across the county.
Heavy Rain, Franklin (C)
- When
- September 29, 8:00 AM EST to September 30, 11:00 PM EST
- Where
- Franklin (C) County, Franklin
- Reported by
- Official NWS Observations
- Coordinates
- 36.670, -76.920
Rainfall amounts of six to eleven inches occurred across the county.
Heavy Rain, Gloucester
- When
- September 29, 8:00 AM EST to September 30, 11:00 PM EST
- Where
- Gloucester County, Tidemill
- Reported by
- Trained Spotter
- Coordinates
- 37.270, -76.480
Rainfall amounts of five to eleven inches occurred across the county. Tidemill reported 11.10 inches of rain.
Heavy Rain, Greensville
- When
- September 29, 8:00 AM EST to September 30, 11:00 PM EST
- Where
- Greensville County, Purdy
- Reported by
- Trained Spotter
- Coordinates
- 36.820, -77.580
Rainfall amounts of three to seven inches occurred across the county. Purdy reported 5.26 inches of rain.
Heavy Rain, Hampton (C)
- When
- September 29, 8:00 AM EST to September 30, 11:00 PM EST
- Where
- Hampton (C) County, Hampton
- Reported by
- Trained Spotter
- Coordinates
- 37.020, -76.350
Rainfall amounts of eight to fourteen inches occurred across the county. Hampton (Fox Hill) reported 13.50 inches of rain. King Street area reported 11.70 inches of rain.
Heavy Rain, Hanover
- When
- September 29, 8:00 AM EST to September 30, 11:00 PM EST
- Where
- Hanover County, Mechanicsville
- Reported by
- Official NWS Observations
- Coordinates
- 37.600, -77.370
Rainfall amounts of two to six inches occurred across the county.
Heavy Rain, Henrico
- When
- September 29, 8:00 AM EST to September 30, 11:00 PM EST
- Where
- Henrico County, Sandston
- Reported by
- Trained Spotter
- Coordinates
- 37.520, -77.320
Rainfall amounts of two to six inches occurred across the county. Glen Allen reported 4.63 inches of rain.
Heavy Rain, Hopewell (C)
- When
- September 29, 8:00 AM EST to September 30, 11:00 PM EST
- Where
- Hopewell (C) County, Hopewell
- Reported by
- Official NWS Observations
- Coordinates
- 37.300, -77.300
Rainfall amounts of four to seven inches occurred across the county.
Heavy Rain, Isle of Wight
- When
- September 29, 8:00 AM EST to September 30, 11:00 PM EST
- Where
- Isle of Wight County, Carrsville
- Reported by
- Trained Spotter
- Coordinates
- 36.720, -76.820
Rainfall amounts of six to twelve inches occurred across the county. Carrsville reported 11.65 inches of rain.
Heavy Rain, James City
- When
- September 29, 8:00 AM EST to September 30, 11:00 PM EST
- Where
- James City County, Jamestown
- Reported by
- Official NWS Observations
- Coordinates
- 37.200, -76.780
Rainfall amounts of six to eleven inches occurred across the county.
Heavy Rain, King and Queen
- When
- September 29, 8:00 AM EST to September 30, 11:00 PM EST
- Where
- King and Queen County, Shacklefords
- Reported by
- Official NWS Observations
- Coordinates
- 37.550, -76.750
Rainfall amounts of five to eleven inches occurred across the county.
Heavy Rain, King William
- When
- September 29, 8:00 AM EST to September 30, 11:00 PM EST
- Where
- King William County, West Pt
- Reported by
- Trained Spotter
- Coordinates
- 37.530, -76.800
Rainfall amounts of five to ten inches occurred across the county. West Point reported 9.25 inches of rain.
Heavy Rain, Lancaster
- When
- September 29, 8:00 AM EST to September 30, 11:00 PM EST
- Where
- Lancaster County, Lancaster
- Reported by
- Trained Spotter
- Coordinates
- 37.770, -76.470
Rainfall amounts of six to twelve inches occurred across the county. Lancaster reported 10.90 inches of rain.
Heavy Rain, Mathews
- When
- September 29, 8:00 AM EST to September 30, 11:00 PM EST
- Where
- Mathews County, Port Haywood
- Reported by
- Trained Spotter
- Coordinates
- 37.380, -76.320
Rainfall amounts of seven to thirteen inches occurred across the county. Port Haywood reported 12.68 inches of rain. Gwynns Island reported 10.72 inches of rain.
Heavy Rain, Middlesex
- When
- September 29, 8:00 AM EST to September 30, 11:00 PM EST
- Where
- Middlesex County, Hartfield
- Reported by
- Trained Spotter
- Coordinates
- 37.550, -76.450
Rainfall amounts of six to twelve inches occurred across the county. Hartfield reported 10.67 inches of rain.
Heavy Rain, New Kent
- When
- September 29, 8:00 AM EST to September 30, 11:00 PM EST
- Where
- New Kent County, New Kent
- Reported by
- Official NWS Observations
- Coordinates
- 37.520, -76.980
Rainfall amounts of five to nine inches occurred across the county.
Heavy Rain, Newport News (C)
- When
- September 29, 8:00 AM EST to September 30, 11:00 PM EST
- Where
- Newport News (C) County, Newport News
- Reported by
- Trained Spotter
- Coordinates
- 36.980, -76.420
Rainfall amounts of seven to thirteen inches occurred across the county. Newport News reported 13.03 inches of rain.
Heavy Rain, Norfolk (C)
- When
- September 29, 8:00 AM EST to September 30, 11:00 PM EST
- Where
- Norfolk (C) County, Norfolk
- Reported by
- COOP Observer
- Coordinates
- 36.870, -76.270
Rainfall amounts of seven to thirteen inches occurred across the county. Norfolk (co-op) reported 12.53 inches of rain. Norfolk Airport (ORF) reported 8.90 inches of rain.
Heavy Rain, Northumberland
- When
- September 29, 8:00 AM EST to September 30, 11:00 PM EST
- Where
- Northumberland County, Lottsburg
- Reported by
- Trained Spotter
- Coordinates
- 37.950, -76.520
Rainfall amounts of seven to thirteen inches occurred across the county. Lottsburg reported 13.11 inches of rain.
Heavy Rain, Petersburg (C)
- When
- September 29, 8:00 AM EST to September 30, 11:00 PM EST
- Where
- Petersburg (C) County, Petersburg
- Reported by
- Official NWS Observations
- Coordinates
- 37.220, -77.420
Rainfall amounts of four to seven inches occurred across the county.
Heavy Rain, Portsmouth (C)
- When
- September 29, 8:00 AM EST to September 30, 11:00 PM EST
- Where
- Portsmouth (C) County, Cradock
- Reported by
- Trained Spotter
- Coordinates
- 36.780, -76.330
Rainfall amounts of seven to twelve inches occurred across the county. Cradock reported 9.10 inches of rain. Bid-A-Wee Golf Course reported 8.50 inches of rain.
Heavy Rain, Prince George
- When
- September 29, 8:00 AM EST to September 30, 11:00 PM EST
- Where
- Prince George County, Disputanta
- Reported by
- NWS Employee
- Coordinates
- 37.130, -77.230
Rainfall amounts of five to eleven inches occurred across the county. Disputanta reported 7.90 inches of rain.
Heavy Rain, Richmond
- When
- September 29, 8:00 AM EST to September 30, 11:00 PM EST
- Where
- Richmond County, Warsaw
- Reported by
- Trained Spotter
- Coordinates
- 37.970, -76.770
Rainfall amounts of five to ten inches occurred across the county. Warsaw reported 7.00 inches of rain.
Heavy Rain, Richmond (C)
- When
- September 29, 8:00 AM EST to September 30, 11:00 PM EST
- Where
- Richmond (C) County, (Ric)byrd Fld Richmo
- Reported by
- ASOS
- Coordinates
- 37.500, -77.320
Rainfall amounts of three to six inches occurred across the county. Richmond Airport (RIC) reported 5.94 inches of rain.
Heavy Rain, Southampton
- When
- September 29, 8:00 AM EST to September 30, 11:00 PM EST
- Where
- Southampton County, Courtland
- Reported by
- Trained Spotter
- Coordinates
- 36.720, -77.070
Rainfall amounts of six to fourteen inches occurred across the county. Courtland reported 14.30 inches of rain.
Heavy Rain, Suffolk (C)
- When
- September 29, 8:00 AM EST to September 30, 11:00 PM EST
- Where
- Suffolk (C) County, Suffolk
- Reported by
- RAWS
- Coordinates
- 36.730, -76.580
Rainfall amounts of six to ten inches occurred across the county. Great Dismal Swamp RAWS site reported 9.92 inches of rain.
Heavy Rain, Surry
- When
- September 29, 8:00 AM EST to September 30, 11:00 PM EST
- Where
- Surry County, Surry
- Reported by
- Official NWS Observations
- Coordinates
- 37.130, -76.850
Rainfall amounts of six to ten inches occurred across the county.
Heavy Rain, Sussex
- When
- September 29, 8:00 AM EST to September 30, 11:00 PM EST
- Where
- Sussex County, Wakefield
- Reported by
- Official NWS Observations
- Coordinates
- 36.970, -76.980
Rainfall amounts of five to eleven inches occurred across the county. Wakefield (WFO) reported 10.75 inches of rain.
Heavy Rain, Virginia Beach (C)
- When
- September 29, 8:00 AM EST to September 30, 11:00 PM EST
- Where
- Virginia Beach (C) County, Virginia Beach
- Reported by
- Trained Spotter
- Coordinates
- 36.850, -75.980
Rainfall amounts of two to eight inches occurred across the county. Western Virginia Beach reported 8.40 inches of rain. Pungo reported 7.12 inches of rain.
Heavy Rain, Westmoreland
- When
- September 29, 8:00 AM EST to September 30, 11:00 PM EST
- Where
- Westmoreland County, Montross
- Reported by
- Trained Spotter
- Coordinates
- 38.100, -76.830
Rainfall amounts of three to seven inches occurred across the county. Montross reported 4.37 inches of rain.
Heavy Rain, Williamsburg (C)
- When
- September 29, 8:00 AM EST to September 30, 11:00 PM EST
- Where
- Williamsburg (C) County, Williamsburg
- Reported by
- Trained Spotter
- Coordinates
- 37.270, -76.720
Rainfall amounts of six to eleven inches occurred across the county. Williamsburg reported 11.09 inches of rain.
Heavy Rain, York
- When
- September 29, 8:00 AM EST to September 30, 11:00 PM EST
- Where
- York County, Yorktown
- Reported by
- Trained Spotter
- Coordinates
- 37.230, -76.520
Rainfall amounts of six to eleven inches occurred across the county. Yorktown reported 10.08 inches of rain.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in North Carolina, September 29 to 30, 2010$2.5 million · 43 events
- Debris Flow in Colorado, September 29, 2010$30,000 · 1 event
- Heavy Rain in North Carolina, September 29 to 30, 20109 events
- Flash Flooding in North Carolina, September 29 to 30, 20108 events
- Flash Flooding and Heavy Rain in South Carolina, September 29 to 30, 2010$3,000 · 5 events
- Damaging Winds in North Carolina, September 29, 2010$5,000 · 50 kt wind · 3 events
- Heavy Rain in Maryland, September 29 to 30, 20101 event
- Flood in Florida, September 29, 2010$10,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 262621, 262633, 262634, 262635, 262636, 262637, 262638, 262639, 262640, 262641, 262642, 262643, 262644, 262645, 262646, 262647, 262648, 262649, 262650, 262651, 262652, 262653, 262654, 262670, 262671, 262673, 262676, 262679, 262694, 262700, 262702, 262704, 262705, 262706, 262707, 262708, 262709, 262710, 262711.